Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 4, 2015, 5:21 PM CDT for Jasper County, Tyler County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 4, 2015, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 149 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:30 PM CDT | HAIL 1 | 1 Se Chester, TX | CO-OP OBSERVER NEAR CHESTER REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS54 KLCH 042221
SVRLCH
TXC241-457-042245-
/O.NEW.KLCH.SV.W.0081.150704T2221Z-150704T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
521 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TYLER COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 545 PM CDT
* AT 520 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CHESTER...AND MOVING EAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLMESNEIL AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3104 9462 3106 9457 3106 9453 3105 9452
3104 9449 3103 9448 3103 9447 3087 9433
3082 9461 3100 9465
TIME...MOT...LOC 2220Z 247DEG 16KT 3090 9461
$$
SWEENEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 4, 3:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CDT SAT JUL 4 2015 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING WEST TO EAST ACROSS OUR REGION THIS AFTERNOON...PRODUCING PLENTY OF LIGHTNING... HEAVY RAIN...AND OCCASIONALLY SOME STRONG WINDS. THIS ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AS WE HEAD TOWARDS THE EVENING HOURS...BEFORE DISSIPATING AFTER SUNSET. ANOTHER ROUND OF ACTIVE WEATHER IS EXPECTED ON SUNDAY...STARTING IN THE MORNING AS A FEW SHOWERS MOVING ONSHORE...BEFORE A MORE ACTIVE SEA BREEZE SCENARIO AGAIN IN THE AFTERNOON. HOWEVER SUNDAYS WEATHER IS EXPECTED TO BE HIGHER IN COVERAGE IN ACADIANA AND CENTRAL LOUISIANA...AND LOWER IN SOUTHEAST TEXAS. FOR THE WORK-WEEK...THERE WILL BE A MUCH LOWER RISK FOR THUNDERSTORMS THAN WHAT WE HAVE HAD THIS WEEKEND...MAINLY A 20 PERCENT COVERAGE FOR DIURNAL ACTIVITY IS EXPECTED EACH DAY. WITH LESS THUNDERSTORMS...EXPECTING TEMPERATURES TO RISE A COUPLE OF DEGREES FOR THE AFTERNOON HIGHS THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 90 75 93 / 40 40 10 10 LCH 76 90 77 92 / 20 20 10 10 LFT 75 90 76 92 / 30 30 10 10 BPT 77 91 78 92 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 15
Hazardous weather outlook, Jul 4, 5:30 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT SAT JUL 4 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-051030- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 530 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE DURING THE AFTERNOON...ESPECIALLY FROM THE LAKES AREA OF SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. CONDITIONS APPEAR FAVORABLE FOR SOME STORMS TO BECOME STRONG TO MARGINALLY SEVERE FROM MID AFTERNOON THROUGH EARLY EVENING...WITH STRONG GUSTY WINDS THE PRIMARY RISK. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY...WITH THE BEST CHANCES EAST OF A LINE FROM TOLEDO BEND RESERVOIR TO ABBEVILLE. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. AN UPPER LEVEL RIDGE IS EXPECTED TO STRENGTHEN OVER THE REGION EARLY NEXT WEEK LIMITING ANY CONVECTION. CONDITIONS WILL BE HOT AND MUGGY WITH DAILY AFTERNOON HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ430-435-450-452-455-470-472-475-051030- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 530 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HIGHER SEAS. ALSO...FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Jul 4, 3:13 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT SAT JUL 4 2015
TXZ180-201-042100-
HARDIN TX-TYLER TX-
313 PM CDT SAT JUL 4 2015
...SPECIAL WEATHER STATEMENT...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILDWOOD...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARREN...WILDWOOD...FRED...TOWN BLUFF...VILLAGE MILLS...HONEY
ISLAND...SPURGER AND HILLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3049 9454 3052 9455 3085 9420 3082 9419
3080 9418 3079 9415 3074 9413 3073 9414
3070 9412 3068 9413 3069 9410 3062 9407
3037 9444 3049 9456
TIME...MOT...LOC 2012Z 228DEG 27KT 3049 9444Special weather statement, Jul 4, 3:44 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT SAT JUL 4 2015
TXZ259-260-042100-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
344 PM CDT SAT JUL 4 2015
...SPECIAL WEATHER STATEMENT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPURGER...OR NEAR FRED...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...BON WEIR...ROGANVILLE...JAMESTOWN...MT.
UNION...MAGNOLIA SPRINGS AND BLEAKWOOD.
LAT...LON 3095 9378 3071 9364 3056 9409 3058 9409
3064 9405 3066 9409 3069 9409 3068 9413
3070 9412 3071 9414 3073 9414 3075 9413
3076 9414
TIME...MOT...LOC 2044Z 243DEG 25KT 3065 9414Special weather statement, Jul 4, 3:55 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SAT JUL 4 2015
TXZ259-260-042130-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
355 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...EAST CENTRAL
JASPER AND WEST CENTRAL NEWTON COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MT. UNION...OR 8 MILES NORTHWEST OF KIRBYVILLE...MOVING NORTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWTON...KIRBYVILLE...ROGANVILLE...JAMESTOWN...MT. UNION...MAGNOLIA
SPRINGS AND BLEAKWOOD.
LAT...LON 3095 9378 3070 9365 3059 9405 3062 9407
3065 9406 3066 9409 3069 9409 3069 9411
3074 9413 3075 9413
TIME...MOT...LOC 2055Z 244DEG 23KT 3071 9402Local storm report, Jul 4, 4:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG SINGER 30.65N 93.41W
07/04/2015 BEAUREGARD LA PUBLIC
PUBLIC POSTED PHOTO OF TREE DOWN IN SINGER
&&
TWHSpecial weather statement, Jul 4, 4:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 432 PM CDT SAT JUL 4 2015 LAZ027-030-TXZ259-260-042215- BEAUREGARD LA-VERNON LA-NORTHERN JASPER TX-NORTHERN NEWTON TX- 432 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES...NORTHEASTERN JASPER AND CENTRAL NEWTON COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUNCTION...OR NEAR MERRYVILLE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...DE RIDDER...BON WEIR... FORT POLK...DERIDDER...NEW LLANO...JUNCTION...STRINGTOWN...EVANS AND PICKERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3081 9307 3068 9372 3088 9387 3117 9328 TIME...MOT...LOC 2131Z 254DEG 28KT 3083 9358 TWH
Special weather statement, Jul 4, 4:37 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT SAT JUL 4 2015
LAZ027-TXZ260-042200-
VERNON-NORTHERN NEWTON-
437 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS NEAR BURR FERRY...OR NEAR
TOLEDO BEND DAM...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ANACOCO...TOLEDO BEND DAM...SLAGLE...BURR FERRY AND
KURTHWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3122 9307 3103 9356 3113 9371 3118 9363
3117 9358 3120 9354 3122 9355 3137 9328
3136 9312
TIME...MOT...LOC 2136Z 239DEG 31KT 3108 9357
SWEENEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:13 PM CDT | Special Weather Statement | LCH | Tyler | 47 min |
| Jul 4, 3:44 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 16 min |
| Jul 4, 3:55 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 35 min |
| Jul 4, 4:32 PM CDT | Special Weather Statement | LCH | Newton | 43 min |
| Jul 4, 5:40 PM CDT | Special Weather Statement | LCH | Tyler | 50 min |
| Jul 4, 6:15 PM CDT | Special Weather Statement | LCH | Tyler | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.